Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 06:16:34 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631613
  • Total Topics: 47812
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and diarrhea PLEASE HELP  (Read 3526 times)

0 Members and 1 Guest are viewing this topic.

Offline icheb15233

  • Member
  • Posts: 3
Atripla and diarrhea PLEASE HELP
« on: September 13, 2006, 04:49:51 PM »
I have been on Atripla for 2 weeks now and from the second day on it i have had diarrhea from hell!! Lomotil isn't stopping it,lomotil coupled with immodium barely does anything. I have called my dr and he says this will pass. I am headed to my parents home for a visit this weekend and we are planning a day in NYC. I am looking forward to seeing them and the day in my hometown.What I am not looking forward to is the sudden sharp cramping the gut twisting and the immeadiate need for a bathroom in NYC!! I don't know if any of you are familiar with time square and the broadway area but finding a bathroom nevermind a clean one is near impossible!! Any suggestions would be very much appreciated. i am actually thinking of skipping a dose while i am there even though the problem is just begining to slow down in the last 48 hours.

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Atripla and diarrhea PLEASE HELP
« Reply #1 on: September 13, 2006, 05:45:42 PM »
Hey hello

That it is slowing down suggests it will pass.

In the immediate future, suggestions:

1. More n more Imodium, you can take, like up to 8 in one go.  Please ignore what the packet says, it's so frigging feeble, just take two or three, or four, n see what happens, n then maybe some more. & no water.  I know yr doc has prob said take the meds with water but don't, or just enough for them to go down, & deffo on an empty stomach (like fasting, or 2 hrs affter food at least)

2. Anything with morphine/codeine in it will slow down the gut n help. this works by acting on opiod receptors in the gut.  For the short term.  Can you still buy kaolin & morphine over the counter?

3. Take them when yr sure you'll be indoors.  The timing on Atripla is very forgiving, stretching a dose so yr at home will be fine.

Long-term, splitting the Atripla into its component parts may help, eg taking Truvada with some food n the Sustiva later on an empty stomach, may help.

This is an unusual reaction to Atripla, and suggests considering (a) a non-drug cause (b) other meds, if it don't clear up.

Please don't skip a dose this soon into the combo if possible. They do most of their work in the first month.

 -matt

Now playing: Abba, Winner Takes it All
"The object is to be a well patient, not a good patient"

Offline poobear

  • Member
  • Posts: 112
Re: Atripla and diarrhea PLEASE HELP
« Reply #2 on: September 13, 2006, 09:39:45 PM »
I have a great idea .  When you go to NYC Carry a bucket with you and a roll of toilet paper and go when the need arises. LOL  I am sorry I had to say it anyway, a few years back I had the same problem with a different med, I do not remember which one it was but I can really sympathize with you.  I do not tell this story to everyone but I will.  I was at a Rite Aid right down the street from where I live and lo and behold the cramping started.  I was with my partner and she was still shopping, and of coarse they do not have a public rest room.  Well I high tail it out of there get to my apartment within minutes, I get out of the car, and here it is shit running down my leg leaving a trail from my car to the apartment.  I was modified.  First I had to clean myself up , than I had to go out and clean the trail of shit off the street.  But anyhow I would do what do what newt advised.  Load up on the Imodium.  Bucket thing hopefully you got a laugh out of that.  On a serious note have a nice weekend and I hope you do not have any embarrassing moments.  Good Luck.
                                                                                     Rachel

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.